A member asked:

What would happen if i have been taking 200mg of zoloft (sertraline) and my body doesn't need it just wondering if i would have serotonin symdrome and what symptoms?

5 doctors weighed in across 2 answers
Dr. Alan Ali answered

Specializes in Psychiatry

Zoloft (sertraline): Not likely by itself. Also wondering how you would know your body does not need it. Please discuss with your prescribing physician.

Answered 1/2/2015

5k views

Thank
Dr. Pamela Pappas answered

Specializes in Psychiatry

Unprescribed?: If you've been taking zoloft (sertraline) & your body doesn't need it, you'd be exposed to potential side effects like GI upset, nausea, diarrhea, etc -- but none of the benefits. Side effects can happen even if your body does need zoloft (sertraline). If on 200mg zoloft (sertraline) and no other conflicting medications or drugs, serotonin syndrome is very unlikely. If taking unprescribed medications, this is another issue.

Answered 6/10/2014

5k views

Thank

Related Questions

A member asked:

Does Zoloft (sertraline) increase serotonin and gaba?

5 doctors weighed in across 2 answers

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...